MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Respiratory Tract Infection (2420)
Date of Event 03/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature:disseminated tuberculosis following invasive procedures for peripancreatic lymph node tuberculosis with portal vein obstruction:a case report." literature summary: peripancreatic tuberculous lymphadenopathy can mimic pancreatic cancer on imaging.There have only a few reports on varices from portal vein obstruction due to abdominal tuberculous lymphadenopathy.Iatrogenic disseminated tuberculosis is also rare.Herein, we present a rare case of peripancreatic tuberculous lymphadenopathy with ruptured duodenal varices due to portal vein obstruction.The patient presented to our hospital with hematemesis.Computed tomography revealed a peripancreatic mass.Duodenal varices rupture from portal vein obstruction due to pancreatic cancer were initially suspected.The patient underwent portal vein stenting for portal vein obstruction and endoscopic ultrasound-guided fine-needle aspiration for diagnosis, which revealed granulomas indicative of tuberculosis.The patient was discharged once because fine-needle aspiration did not lead to a definitive diagnosis of tuberculosis.Subsequently, he developed disseminated tuberculosis.Peripancreatic tuberculous lymphadenopathy can cause ectopic varices with portal vein obstruction.Tuberculosis should also be included in the differential diagnosis in the case of portal vein obstruction, to facilitate early treatment and avoid unnecessary surgery.Furthermore, fine-needle aspiration or portal vein stenting for tuberculous lesions can cause disseminated tuberculosis.Since a diagnosis might not be made until after several fine-needle aspirations have been conducted, careful follow-up is necessary after the procedure for such lesions.Type of adverse events/number of patients fever of 40 °c positive for m.Tuberculosis since the literature described "19g/22g ez-shot 3 plus", we selected "na-u200h-8019" as a representative product.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the author, the legal manufacturer's investigation.The device history records (dhr) for this device could not be reviewed since the serial number was not provided.Olympus ships devices manufactured according to all applicable procedures and meet final product release criteria.A definitive root cause was not identified.Based on the available information, the legal manufacturer was unable to determine the probable cause of the adverse events since the device was not returned for evaluation.No malfunctions were reported.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The author responded to our request for additional information and he reported the olympus devices did not cause or contribute to the reported events.The devices did not malfunction.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15216746
Report Number9614641-2022-00135
Device Sequence Number5021168
Product Code FCG
UDI-Device Identifier04953170380402
UDI-Public04953170380402
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U200H-8019
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale
Patient RaceAsian